MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 2-0 S/A UR-6; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 2-0 S/A UR-6; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J602H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an appendectomy procedure on (b)(6) 2024 and suture was used.On (b)(6) 2024, at approximately 12:24 pm, the pharmacy satellite team at ot reported an incident where the suture detached from the needle body when attempting to use the suture during a vla operation by the operator.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/10/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were there any unexpected outcomes or complications as a result of the prolonged surgery time? was there any change in the patient¿s post-operative care due to the prolonged procedure? please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) the following information was reported: was surgery delayed due to the reported event? : yes, if yes, number of minutes: : 10 minute, action taken when event occurred? : replace product with new product , was procedure successfully completed? : yes, were fragments generated? : unknown, if yes, were they removed easily without additional intervention? : unknown, patient status/ outcome / consequences : , patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)?: nothing, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: : unknown, is the patient part of a clinical study : unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.One empty foil, a detached needle and one suture were received for analysis.The product code is j602h.Upon a visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole of the needle was examined with magnification, and no suture remnant was observed.The suture was examined, and the mark was found to be not according to the process specification causing a short insertion defect.Based on the information currently available, short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.

Brand Name
VCL CT BRD VIO 27IN 2-0 S/A UR-6
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20181113
Report Number2210968-2024-09439
Device Sequence Number8696051
Product Code GAM
UDI-Device Identifier10705031041615
UDI-Public(01)10705031041615(17)281130(10)TPMDDC
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ602H
Device Lot NumberTPMDDC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown